Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Newly diagnosed
Feb 7, 2004

Dear Doctor Pierone,

Excuse my english as it is not my first language. I think I am infected since March 2003. Diagnosed on December 2004. My initial CD4 count was 425 and VL 11.000, the doctor just rescheduled me for another appointment and gave me some vitamins to take everyday. I have been freaking out since then, slowly calming down. When I went to the next appointment, that was January 13th 2004, that is two weeks later, my CD4 counted 565 and my VL has gone up to 28.069. This is really making me feel scared. Is the virus that I have specially powerful? How can this be related to anxiety?

I am also experiencing symptons ever since I knew, like night sweats and diarrhea, are they related to the Viral Load increase?, please anwer me. Thank you

Response from Dr. Pierone

The diarrhea and night sweats are not typically related to HIV, a workup for intestinal infection should be performed to sort this out. The differences that you have seen in your lab tests are to be expected. Both the viral load and CD4 fluctuate quite a bit, even on a day to day basis. The good news is that your CD4 count is good and your viral load is fairly low. Some people that have really high viral load results on a consistent basis (several hundred thousand) and they progress more rapidly.

It is natural to experience anxiety related to a diagnosis of HIV infection and counseling is recommended to help with this. Remember that HIV is treatable, controllable and life will go on. Maintain a positive attitude, learn as much as you can about this disease (without letting it take over your life), and maintain positive health habits. Being diagnosed with HIV is a major challenge, for sure. But those with access to medications, and the life skills to take them (when the time is right), should have a near normal life expectancy. Let us know how things go and best of luck to you!



Previous
3 Pills 1X a day to 2 Pills 1X a day?
Next
CD-4 & Viral Load on drug holiday

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement